Hi, I'm currently experiencing alot of pain in my left


Q: Hi, I'm currently experiencing alot of pain in my left kidney which spreads to my back and up to my ribcage. The pain is quite unbearable, I went to the doctors yesterday which performed urgent bloods and urine test and both have come back as fine!! Last night I had a temperature of 40° and I keep going from hot to cold. I am going to go back to the doctors tomorrow (they didn't insist on seeing me again but I am in such severe pain I need to!!) Just wondering if you could offer any ideas as to what it could be or better tests so I can find an answer and get it sorted!! (Been having pains on and off for the last month) thank you


A:   Welcome to Ask The Doctor.
I understand your concern.

It seems you are suffering from Urinary Tract Infection (UTI) secondary to stone/stones in ureter.
Mostly recurrent flank pain and vomitings are due to Ureteric Colic. It's not necessary that you will get the urine infection in urine test, but flank pains that so severe is mostly because of stones.
In most of the cases, ureteric stone can precipitate Urinary Tract Infection (UTI). Diabetes should also be ruled out in case of UTI.
So, you should get an Ultrasound Abdomen and Urine culture. If any stone is found you would be treated based on size, site of stone. Also important here is to get a Fasting Blood Sugar tested to rule out diabetes that can cause UTI.
If Urine infection is found you would be given antibiotics based on culture report.
In case there is no evidence of stone, then this would be attributable to muscular pain.

Share my opinion with your doctor.
Stay Healthy

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon